Louisiana, 2015

Damaging Winds in Louisiana, April 19, 2015

April 19, 2015 · NWS SHV · 6 events in 5 counties and zones

Discrete supercell thunderstorms developed during the late afternoon hours across North Central Texas. These storms moved eastward into Northeast Texas during the late evening and overnight hours of the 18th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Discrete supercell thunderstorms developed during the late afternoon hours across North Central Texas. These storms moved eastward into Northeast Texas during the late evening and overnight hours of the 18th. By the time the storms moved into Northeast Texas, the storms had evolved into a broken line of storms...producing damaging wind gusts and large hail. This line of storms continued to propagate eastward into Northwest Louisiana and produced sporadic wind damage in the form of downed trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 18, 10:32 PM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Apr 18, 10:32 PM CST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1132 PM CDT SAT APR 18 2015

.AVIATION...
ACTIVE EVENING TONIGHT WITH A COMPLEX OF STORMS WHICH MOVED OUT OF
CENTRAL TEXAS AND IS NOW AFFECTING OUR NE TX TERMINALS AND THE SHV
TERMINAL HERE SHORTLY. A STABLE ATMOSPHERE WAS PRESENT EAST OF
THIS COMPLEX OF STORMS AS WE CONTINUE TO SEE PATCHY FOG FORMING
ACROSS PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATE
THIS EVENING.

FEEL LIKE THE LINE OF STORMS WILL CONTINUE TO MAKE SLOW BUT STEADY
PROGRESS EASTWARD AND SHOULD AT THE VERY LEAST AFFECT THE
TXK/SHV/LFK TERMINALS BEFORE DISSIPATING. FOR THIS REASON...HAVE
LEFT OUT MENTION OF WX IN THE ELD/MLU TERMINALS. INSTEAD...MAY
HAVE TO DEAL WITH IFR CEILINGS AND/OR VSBY PROBLEMS ACROSS THESE
TERMINALS THROUGH AT LEAST MID MORNING.

THE BULK OF SUNDAY APPEARS TO BE VFR AS A STRONG PRESSURE GRADIENT
WILL DEVELOP FROM WEST TO EAST ACROSS OUR REGION. THE RESULT WILL
BE VEERING SOUTHWEST WINDS WITH GUSTS AS HIGH AS 25KTS ACROSS OUR
NE TX TERMINALS BY LATE MORNING THROUGH THE AFTERNOON. A
PREFRONTAL TROUGH WILL COME EASTWARD QUICKLY LATE SUNDAY AFTERNOON
AND EVENING WITH STRONG TO SEVERE STORMS LIKELY ALONG THIS TROUGH.
HAVE INTRODUCED VCTS FOR THIS ACTIVITY EFFECTING OUR TERMINALS
LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS. A FRONTAL
BOUNDARY WILL CATCH UP TO THE CONVECTION AND WILL SHIFT WINDS
AROUND TO A WESTERLY DIRECTION AND EVENTUALLY NORTHWEST JUST
BEYOND THIS TAF CYCLE.

13

&&

.PREV DISCUSSION... /ISSUED 1016 PM CDT SAT APR 18 2015/

DISCUSSION...
LINE OF STORMS THAT IMPACTED THE DFW METROPLEX EARLIER IN THE
EVENING HAS MADE ITS WAY EWD AND INTO OUR WRN AREAS. THERE IS
MUCH UNCERTAINTY AS TO HOW MUCH EWD PROGRESS THIS CONVECTION WILL
BE ABLE TO MAKE...BUT IT HAS HELD TOGETHER MUCH FURTHER EWD THAN
ANY MODEL SOLUTION DEPICTED. HAVE RAISED POPS AREAWIDE WITH
SPECIAL EMPHASIS ON AREAS OF E TX THAT WILL GET RAIN PRIOR TO
MIDNIGHT. HAVE ALSO RAISED QPF ACCORDINGLY. MIN TEMP FCST SEEMS
REASONABLY ON TRACK...SO WILL LEAVE AS IS. UPDATED PRODUCTS
ALREADY OUT. /12/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  85  56  73 /  50  30  30  10
MLU  63  83  58  74 /  50  30  50  10
DEQ  58  79  50  71 /  60  50  20  10
TXK  59  80  53  71 /  50  50  30  10
ELD  60  81  54  72 /  50  40  40  10
TYR  61  84  53  72 / 100  20  20   0
GGG  61  84  54  72 /  80  20  30   0
LFK  64  85  57  75 /  70  20  30   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/13
Hazardous weather outlook, Apr 18, 11:13 AM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT SAT APR 18 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1213 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON
AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL
THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE
THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD
FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY
AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO
LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY
RAINS.

THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF
THE UPCOMING WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Special weather statement, Apr 18, 11:25 PM CST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT SUN APR 19 2015

LAZ001-002-TXZ126-138-151-190615-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
1225 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOSSIER AND WEST
CENTRAL CADDO PARISHES...EASTERN HARRISON...EASTERN MARION AND
NORTHEASTERN PANOLA COUNTIES UNTIL 115 AM CDT...

AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KARNACK...OR 10 MILES EAST OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...MARSHALL...VIVIAN...GREENWOOD...BLANCHARD...WASKOM...
JEFFERSON...BENTON...OIL CITY...MOORINGSPORT...BELCHER...SMITHLAND...
LODI...KARNACK...GRAY...SCOTTSVILLE...UNCERTAIN...BETHANY...DIXIE AND
JONESVILLE.

LAT...LON 3287 9402 3272 9370 3233 9405 3242 9426
      3287 9438
TIME...MOT...LOC 0525Z 243DEG 28KT 3256 9418

24
Local storm report, Apr 18, 11:33 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     9 WNW MOUNT ENTERPRISE  31.97N  94.81W
04/18/2015                   RUSK               TX   EMERGENCY MNGR

            EMERGENCY MANAGER RELAYS DPS TROOPER REPORT OF LARGE
            TREE DOWN ACROSS FM ROAD 225 IN LANEVILLE AREA.

&&

EVENT NUMBER SHV1500298

20
Local storm report, Apr 18, 11:57 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     FLASH FLOOD      NEW LONDON              32.27N  94.93W
04/18/2015                   RUSK               TX   EMERGENCY MNGR

            COUNTY ROAD 111 WASHED OUT IN THE NEW LONDON AREA.
            VEHICLE FELL INTO THE WASHED OUT AREA OF THE ROADWAY. NO
            INJURIES REPORTED.

&&

EVENT NUMBER SHV1500299

13
Special weather statement, Apr 19, 12:12 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 AM CDT SUN APR 19 2015

LAZ001>003-010-012-190700-
DE SOTO LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-CADDO LA-
112 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR BOSSIER...CENTRAL CADDO...WEST
CENTRAL BIENVILLE...SOUTHWESTERN WEBSTER AND NORTH CENTRAL DE SOTO
PARISHES UNTIL 200 AM CDT...

AT 112 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR VIVIAN TO NEAR BENTON
TO NEAR FOSTERS TO 7 MILES EAST OF STONEWALL...AND MOVING EAST AT 35
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...MINDEN...VIVIAN...HAUGHTON...BENTON...
RINGGOLD...SIBLEY...PLAIN DEALING...COTTON VALLEY...SAREPTA...
DOYLINE...HOSSTON...DUBBERLY...DIXIE INN...BELCHER...HEFLIN...
GILLIAM...FOSTERS AND EASTWOOD.

LAT...LON 3301 9352 3271 9326 3256 9322 3230 9318
      3227 9372 3250 9379 3265 9384 3289 9404
TIME...MOT...LOC 0612Z 259DEG 31KT 3285 9394 3266 9378 3251 9373 3227
9370

13
Local storm report, Apr 19, 12:20 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
120 AM CDT SUN APR 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     FLASH FLOOD      2 S NOONDAY             32.21N  95.40W
04/19/2015                   SMITH              TX   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS NUMEROUS COUNTY ROADS FLOODED
            NEAR THE FLINT AREA.

&&

EVENT NUMBER SHV1500300

20
Special weather statement, Apr 19, 12:36 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT SUN APR 19 2015

LAZ002-003-010>012-018-190730-
RED RIVER LA-DE SOTO LA-NATCHITOCHES LA-BOSSIER LA-WEBSTER LA-
BIENVILLE LA-
136 AM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAIBORNE...
SOUTHEASTERN BOSSIER...SOUTHEASTERN CADDO...BIENVILLE...RED RIVER...
SOUTHERN WEBSTER...NORTHERN SABINE...SOUTHEASTERN DE SOTO AND
NORTHWESTERN NATCHITOCHES PARISHES UNTIL 230 AM CDT...

AT 135 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HAUGHTON TO 10 MILES
NORTHEAST OF CONVERSE...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MINDEN...HAUGHTON...ARCADIA...COUSHATTA...RINGGOLD...SIBLEY...
GIBSLAND...DOYLINE...DUBBERLY...DIXIE INN...HEFLIN...MARTIN...HALL
SUMMIT...SALINE...LUCKY...ASHLAND...CASTOR...EDGEFIELD...BIENVILLE
AND JAMESTOWN.

LAT...LON 3224 9353 3225 9346 3227 9352 3230 9353
      3258 9351 3260 9318 3259 9291 3197 9297
      3184 9351 3184 9356
TIME...MOT...LOC 0635Z 269DEG 24KT 3249 9351 3185 9355

13

The radar

The Shreveport radar (KSHV), 87 km away, was scanning. The volume nearest the first event began at 07:48 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bienville

When
April 19, 1:50 AM CST
Where
Bienville County, Arcadia
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.550, -92.920

A tree was downed on Hwy. 9 in Arcadia, Louisiana.

Thunderstorm Wind, Winn

When
April 19, 1:54 AM CST
Where
Winn County, 2.72 mi SW of Tannehill
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.970, -92.700

Trees were downed on Hwy. 501 and 1232 northwest of Winnfield, Louisiana.

Thunderstorm Wind, Grant

When
April 19, 1:59 AM CST
Where
Grant County, Dry Prong
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.580, -92.530

A few trees were downed on parish highways in the vicinity of Dry Prong, Louisiana.

Thunderstorm Wind, Jackson

When
April 19, 2:05 AM CST
Where
Jackson County, 0.9 mi SE of Quitman
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.340, -92.710

A tree was downed onto Old Quitman Road just southeast of Quitman, Louisiana.

Thunderstorm Wind, Union

When
April 19, 2:47 AM CST
Where
Union County, 1.16 mi E of Farmerville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.770, -92.380

A tree was downed onto Hwy. 828 just east of Farmerville, Louisiana.

Thunderstorm Wind, Union

When
April 19, 3:06 AM CST
Where
Union County, 1.5 mi SSE of Marion
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.880, -92.220

A tree was downed onto Hwy. 143 southeast of Marion, Louisiana.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561021, 561022, 561023, 561024, 561025, 561026.